Friday, February 22, 2013

Rifampicin side effects

As you would know from reading my previous posts, I have been on Rifampicin and Sodium Fusidate antibiotics. However, I stopped them on Sunday night due to a rash that appeared on my tongue. All has been fine since then and the rash is slowly going down, so I have been waiting for a phonecall back from the hospital as Judith didn't answer when we last rung.

Right.. Sorry to any male reading this haha...

Yesterday morning I woke up with the worst stomach cramps and 'period pains' I have ever had. So I took some painkillers and got on with my day all fine. However, I didn't really feel hungry at all throughout the day so didn't eat a great amount. At about 10:30 in the evening the cramps were back so I took some more Paracetamol and went upstairs to bed. I was in so much pain I couldn't even think about going to sleep. Boys, until you experience the pain, I am not exaggerating! I sat up I'm my bed for about an hour hoping the pain would go, but it didn't and felt like I was constantly getting punched in my stomach! By 12am, the sharp pains had gone to my back and I was starting to feel sick. I just sat there still hoping the pain would go. Then I had to run to the bathroom because I started being sick :( not fun. After that I got back into bed and just started crying because I was in so much pain and had no idea why. I texted George to see if she was still awake which luckily she was, so she brought me in some Ibuprofen and said to take them because they work better. The cramps kept coming and going and were really sharp so I sat in George's bed with her to try and forget about the pain as much. Luckily, that worked and the cramps only came back about every 20 minutes. But we were really confused as to why I got such bad cramps and sickness when this has never happened before.

So using the good old Internet, George looked it up on Google. She read out a page  that said something along the lines of 'loss of appetite, irregular period pains, pain in the left side can be from stopping antibiotics'. So I thought, 'that's what it is, I've just stopped my antibiotics'. So I looked up Rifampicin as that is the stronger antibiotic of the two I was on. It said 'Do not miss doses of Rifampicin. Missing doses increases the risk that you will experience serious side effects' my bad! I didn't think this would happen though because when Dr. Ho told me to stop taking them last time I got a rash on my tongue after taking them and I was fine afterwards. So I checked the side effects of Rifampicin to check if my pains were because of this. It said lots of side effects, some being...

-Stomach cramps

-Painful or irregular menstraul periods
-Loss of appetite 

Looks like they all matched to me so I knew the reason I was feeling rubbish! After finding all that out and the time it took for the cramps to go away, me and George didn't end up going to sleep until 3am. She's a good sister staying up to look after me!

I've woken up today with no pain *touch wood* so hopefully I've had all the side effects now. But I will get mum to ring Judith again this afternoon to let her know about the side effects and see if there is a different antibiotic I can take to try and make my poor lungs better!

No comments:

Post a Comment